Pacific Journal of Mathematics

Remarks on the paper: ``Basic calculus of variations''.

J. M. Ball

Article information

Pacific J. Math., Volume 116, Number 1 (1985), 7-10.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 49A50


Ball, J. M. Remarks on the paper: ``Basic calculus of variations''. Pacific J. Math. 116 (1985), no. 1, 7--10.

Export citation


  • [1] J. M. Ball, Convexity conditions and existence theorems in nonlinear elasticity, Arch. Rat. Mech. Anal., 63 (1977), 337-403.
  • [2] J. M. Ball, On the calculus of Variations and Sequentially Weakly Continuous Maps, in "Ordinary and Partial Differential Equations" (W. N. Everitt and B. D. Sleeman, Eds.), Lecture Notes in Mathematics, Vol. 564, pp. 13-25, Springer,Berlin/New York, 1976.
  • [3] J. M. Ball, J. C. Currie and P. J. Olver, Null Lagrangians, weak continuity, and ariationalproblems of arbitrary order,J. Functional Anal., 41 (1981),135-174.
  • [4] C. B. Morrey, Quasi-convexity and the lower semicontinuity of multiple integrals, Pacific J. Math., 2 (1952),25-53.
  • [5] D. Serre, Condition de Legendre-Hadamard; espaces de matrices des rang 1, C. R. Acad. Sci. Paris Ser I Math., 293 (1981),23-26.
  • [6] D. Serre,Formes quadratiques et calcul des variations, Journal de Mathematiques Pures et Appliquees,62 (1983),177-196.
  • [7] E. Silverman,Basic calculus of variations, Pacific J. Math., 104 (1983),471-482.
  • [8] F. J. Terpstra, Die darstellung biquadratischerformen als summen von quadraten mit anwendung auf die variationsrechnung, Math. Ann., 116 (1938), 166-180.

See also

  • Orig : Edward Silverman. Basic calculus of variations. Pacific Journal of Mathematics volume 104, issue 2, (1983), pp. 471-482.